Quetiapine

Quetiapine is used to treat psychosis. This atypical antipsychotic is used in the treatment of schizophrenia, bipolar disorder, and related maniac episodes. They are contraindicated in small children and adolescents due to the cause of suicidal thoughts and psychosis due to dementia, as they were found to cause death in elderly patients. Side effects include weight gain, joint pain, increased appetite, dizziness, constipation, vomiting, headache, enlarged breasts in males, reduced sexual desire, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to taper drug doses to reduce withdrawal symptoms and control anxiety and depression?

Query: Hello doctor, My 28 year old son is being treated for bipolar disorder and depression. He has been on and off antidepressants since he was 16 years old due to high anxiety issues. He just started with 50 mg Serquiler one to two tablets at night, 600 mg Gabapentin thrice a day, 20 mg Paxil once a day...  Read Full »


Dr. Ramchandra Lamba

Answer: Hello, Welcome to icliniq.com. Seroquel (Quetiapine) and Oxcarbazine (Oxcarbazepine) are indicated in bipolar disorder as both have mood stabilizing properties. Paxil (Paroxetine) and Gabapentine (Gabapentin) are used in anxiety or depression. As you mentioned that Paxil was used in the highest...  Read Full »

Why is my husband having abdominal muscle rigidity?

Query: Hello doctor, My husband has had muscle rigidity in his abdominal muscles for days. I feel it is a side effect of tablet Seroquel. He is weaning off of tablet Seroquel in hopes that it will help. So far, it just continues to get worse. What can he do to manage the symptom? It is miserable for him an...  Read Full »


Dr. Aida Abaz Quka

Answer: Hello, Welcome to icliniq.com. I understand your concern and would like to know if he has abdominal pain or constipation. Before concluding that it is just muscle spasm, I suggest performing an abdominal ultrasound, a cervicothoracic X-ray study, and some laboratory blood tests (liver and kidn...  Read Full »

Please suggest a medicine to control aggression in bipolar disorder.

Query: Hi doctor, My mother has been diagnosed with bipolar disorder, and no medicine help with her aggression. She is currently on Zolam and Clonafit. I have also attached her other prescription reports for your reference. My mother beats and abuses our maid. She defecates in the room whenever she wants ...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I have read your query and I understand your concern. First of all, I feel that she is developing dementia as defecating in the room is not a characteristic of bipolar disorder. I understand she punishes other family members, especially maid, but this is not someth...  Read Full »

I am experiencing tingling in my right arm and feet, headaches, and dizziness. Why?

Query: Hi doctor, I have been experiencing tingling in my right arm and feet, headaches, and dizziness for about one week. I had these symptoms for the first time. I am currently having Quetiapine. Please, what kind of health condition might be the reason behind my symptoms, and is it an emergency to go a...  Read Full »


Dr. Florilyn Joyce Chulsi Bentrez

Answer: Hello, Welcome to icliniq.com. Thank you for the query. Is the right side of the face also tingling? Why are you taking in Quetiapine? What is it for? Are you diagnosed with hypertension, diabetes, and heart disease? I suggest you undergo MRI (magnetic resonance imaging) stroke protocol and chec...  Read Full »

Can lithium damage your kidney and thyroid?

Query: Hello doctor, My health issue started 11 years back when I was diagnosed with mania. Since then, I have been taking Olimelt 5 mg. My weight has increased from 65 to 100 kg. Whenever I tried to stop the medicine, the problem worsened. I have had four manic episodes in all these years. The last epis...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. Yes, Lithium can cause this side effect. Kindly discuss with your treating psychiatrist regarding substituting Lithium with Lurasidone or Quetiapine. Topiramate can be added to counter weight gain after discussing with your treating psychiatrist. Remember, every probl...  Read Full »

I feel fragile after sleeping. How to overcome my ongoing depression symptoms?

Query: Hello doctor, I am a 42 year old male. I feel extremely weak after sleeping in the afternoon on weekends. And even after taking breakfast I feel sleepy, and I sleep off. I got a kidney transplant done five years back, and I am under psychiatric treatment from the past 15 years. I currently take the...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hello, Welcome to icliniq.com. I can understand your concern. You are on 20 mg Nexito (Escitaprolam), Modafinil 25 mg, and 25 mg Quetiapine, even with these medicines, your symptoms are persistent. So, some minor changes in medicines will help you to come out of these symptoms. In...  Read Full »

Does intake of Seroquel cause some metabolic side effects?

Query: Hi doctor,I am taking Seroquel XR 150 mg for a few weeks. I have PCOS and I am obese. I am concerned about the metabolic side effects. Are they dose-dependent?  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns about the metabolic side effects of Seroquel (Quetiapine). There are some side effects developed after taking Seroquel and it is evident within a few weeks. The first side effects developed after taking Seroquel is gaining ...  Read Full »

I have depression and diagnosed with bipolar disorder. Do I only have depression?

Query: Hello doctor,I have been experiencing mild depression since I was a child. My family problem made me extra depressed. After three years, I fell in love with a girl, but then she left me. This created a check for me, so I wanted to study more to prove myself. The depression kept increasing, but I sta...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. It is good to know that you are feeling better on your current medication of Lithium and Abilify (Aripiprazole). From the information you have given, it is difficult to provide a comprehensive opinion, but it does look like you have experienced some hypomanic symptom...  Read Full »

Could my insomnia be due to increase in Zoloft dosage?

Query: Hello doctor, I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Se...  Read Full »


Dr. Ramchandra Lamba

Answer: Hello, Welcome to icliniq.com. The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this s...  Read Full »

Am I diabetic or are my readings due to Seroquel?

Query: Hello doctor,My A1c is 5.4 and my fasting glucose is 107 and I was taking 800 mg of Seroquel which is a medication for paranoid schizophrenia and is known for causing diabetes and high blood sugar and five minutes after taking a 400 mg pill, one day my sugar went over 200 and the next day five minut...  Read Full »


Dr. Sreejith Mg

Answer: Hello, Welcome to icliniq.com. Quetiapine (Seroquel) in such high doses may produce hyperglycemia. So, the first possibility is drug-induced hyperglycemia. So, try to reduce the dosage after consulting your doctor. You have to monitor your blood sugar regularly when you are taking these type of dr...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.